Yasmin for 3 months continuously

Patient

Q: Dear Doctor,

I am 24 years old, I am taking yasmin for 4 years now. Everything is ok, I like it and I take it reguraly, I also dont miss the pills.
My problem is that I hate having periods, so I take the pills for 3 months or even more continuously, then I have one period and I continue taking yasmin for 3 more months without break.
In my area I couldnt find any pill that has such a long term without breaks, my gyn, and anotherone did not comment on this issue, they say that is not ok to take like this, I should do like the prospect says.

I would like to ask you if I can continue like this, or what are the risks of taking the pills for 3 months without break?
Or what should be the composition of another pill which is safe to take for a longer period?

Thank you in advance!

Doctor

A:   Many women especially those suffering from premenstrual problems, painful periods, endometriosis etc. do prefer to be free from periods from prolonged periods. Extended cycle birth control pills are specifically meant to serve this purpose. They are supposed to be taken for 84 days followed by 7 days of withdrawal in order for you to bleed. These pills would be better suited for you as they are specially formulated for this purpose. It is not recommended that you continue the present brand of pills for 3 months without a break as it goes against the product advice and hence it would be akin to experimenting with your body. Discuss the option of extended cycle birth control pills with your doctor. You could check with online pharmacies for help with the prescription. The side effect profile of these pills is the same as that of other birth control pills. The only additional safety concern is that if you accidentally miss the pills and get pregnant; it would be more difficult to recognise the same in the absence of a monthly period. Discuss all the pros and cons of this form of contraception carefully before you decide what you wish to do.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews